MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE BIFURCATE

VASCUTEK LTD GELWEAVE; GELWEAVE BIFURCATE
Model Number GELWEAVE BIFURCATE
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to vascutek via the panther study programme as follows: on (b)(6) 2018 a gelweave bifurcate graft was implanted.The following day (b)(6) 2019) post-operative acute occlusion of the left side of aortofemoral prosthesis occurred.The patient underwent a thrombectomy procedure and an adjustment to medication which appeared to resolve the issue without further complication.The site has indicated that this event is related to the procedure, but also possibly related to the device and patient pre-existing conditions.
 
Additional Manufacturer Narrative
(b)(4).Type of investigation: historical data analysis - a similar event review was performed for reported occlusion/thrombosis with gelweave branded devices between jan 17 and jun 22.A similar event rate of (b)(4) was confirmed.Trend analysis - no negative trend was identified.Communication/interviews - further information has been requested.Device not accessible for testing - the graft remains insitu.Analysis if production records - qc, manufacturing and physical test records of the base material were retrieved and reviewed and show that the batch was manufactured to design specification and all tests met acceptance criteria.Investigation findings: no device problem found - no issue has been found upon review of the retained device history records for this device/batch.Results pending completion of the investigation.Investigation conclusions: conclusion is not yet available as critical information has been requested from the site as well as the current status of the device.
 
Additional Manufacturer Narrative
Manufacturers narrative section h6 investigation findings: code 213 - no device problem found - no issue has been found upon review of the retained device history records for this device/batch.Investigation conclusions: code 22 - known inherent risk of device - arterial or venous thrombosis are known and expected occurrences and is listed within current ifu's as a potential adverse event.Code 4315 - cause not established - the patient has significant co-morbidities that could have caused or contributed to this occurrence.Vascutek ltd requested clarification as to why this event was indicated as possibly device related, when no device deficiencies have been reported and also that all pre op/post op ct / xray imaging be provided to aid the investigation.Despite multiple requests, no additional information has been provided.Therefore no root cause can be definitively determined in this case.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
This event was reported to vascutek via the panther study programme as follows: on (b)(6) 2021 a gelweave bifurcate graft was implanted.The following day ( (b)(6) 2021) post-operative acute occlusion of the left side of aortofemoral prosthesis occurred.The patient underwent a thrombectomy procedure and an adjustment to medication which appeared to resolve the issue without further complication.The site has indicated that this event is related to the procedure, but also possibly related to the device and patient pre-existing conditions.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, renrewshire PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, renrewshire PA49R-R
UK   PA49RR
MDR Report Key14773655
Report Number9612515-2022-00008
Device Sequence Number13790001
Product Code DSY
UDI-Device Identifier05037881105833
UDI-Public05037881105833
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGELWEAVE BIFURCATE
Device Catalogue Number732010-G
Device Lot Number21653483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight67 KG